Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Child has ear infection, vomiting, lethargy. Prescribed Zofran. Still stomach pain. Cause?

My son has been sick for 6 of the last 8 weeks. The pedi diagnosed him with an ear infection on tues. On Wednesday he vomited once in the evening and he vomited twice last night. He s been very lethargic since Wednesday evening and today the pedi prescribed zofran for the nausea but his tummy hurt again tonight. What could be the cause?
Asked On : Tue, 27 Nov 2012
Answers:  2 Views:  181
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

What is the age of your son?
What were his symptoms? Did he have fever or ear discharge?
What was done for his ear infection?
What were the problems going on for the past 8 weeks?
Please feel free to get back with all details.

How ever, from what you have mentioned, he has ear infection, tummy ache and few episodes of vomiting. It may all be due to virus.

Zofran is given to stop vomiting. If he says his tummy hurts too, if in the upper abdomen, it might be due to gastritis associated with the same virus. In that case, he might need some drugs like antacids or lansoprazole according to his weight.

Are you giving him any other medications like antihistamines? In such a case the lethargy may be due to that. How ever, if his activity is very less and his intake is poor, its better you have a word with your doctor and have him examined again to rule out any other major problems.

hope my answer helps you.
Wish a speedy recovery for your kid.
Answered: Tue, 27 Nov 2012
I find this answer helpful
Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Some times the antibiotic drug may cause gastritis and because of this he may got vomitings and tummy upset. Use that zofran as prescribed and try to give sips of oral rehydrating fluids to prevent dehydration.
Answered: Tue, 27 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor